The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Content within the patient forum is user-generated and has not been reviewed by medical professionals. Other sections of the Melanoma Research Foundation website include information that has been reviewed by medical professionals as appropriate. All medical decisions should be made in consultation with your doctor or other qualified medical professional.

Nivo/ipi. Is my oncologist wrong?

Forums General Melanoma Community Nivo/ipi. Is my oncologist wrong?

  • Post
    Beany
    Participant
      Hello all,

      I posted progress of my first and second combo treatments. My doctor prescribed prednisone 5mg per day starting from the first infusion. He only gives me enough for four days then does a blood test.
      Anyway, my question is is it strange to prescribe prednisone before side effects occur?

      Thanks to Ed and Edwin for the heads up.

      Sincerely,

    Viewing 0 reply threads
    • Replies
        Bubbles
        Participant
          My short answer is – YES!!!!!!!!!!!!! Prescribing prednisone as well as other immune suppressing agents is definitely something that is needed should one experience certain side effects while on immunotherapy. However, it is absolutely NOT routinely prescribed as some sort of a preventative. In fact, I have seen no data that that would work anyway. Further, many patients make it through immunotherapy NEVER having the need to take prednisone. I took nivo as a single agent for 2 1/2 years and never (luckily) had the need for immunosuppression. If I recall your prior post properly, you are not being treated in the US? No matter where you are being treated, be sure you are being seen by a physician who is well versed in the care of melanoma patients who are being administered immunotherapy. I wish you my best. Celeste
            Beany
            Participant
              Thanks Celeste,
              I am in Japan.
        Viewing 0 reply threads
        • You must be logged in to reply to this topic.
        About the MRF Patient Forum

        The MRF Patient Forum is the oldest and largest online community of people affected by melanoma. It is designed to provide peer support and information to caregivers, patients, family and friends. There is no better place to discuss different parts of your journey with this cancer and find the friends and support resources to make that journey more bearable.

        The information on the forum is open and accessible to everyone. To add a new topic or to post a reply, you must be a registered user. Please note that you will be able to post both topics and replies anonymously even though you are logged in. All posts must abide by MRF posting policies.